iCliniq logo

Ask a Doctor Online Now

HomeAnswersPediatricsdrug allergyCan my child have rashes in face and stomach due to Paracetamol?

Does Paracetamol allergy cause itchy rashes on face, and stomach in a 6-year-old?

Share

The following is an actual conversation between an iCliniq user and a doctor that has been reviewed and published as a Premium Q&A.

Medically reviewed by

Dr. Nithila. A

Published At June 18, 2019
Reviewed AtJanuary 4, 2024

Patient's Query

Hello doctor,

A 6-year-old gets itchy rashes on her face and stomach after taking Paracetamol syrup, may be a probable allergy to Paracetamol. We have been giving her Calpol for the past three years. And it is showing these symptoms now.

1. How to make sure that this is Paracetamol allergy or not? Is there any test?

2. Why were there no adverse symptoms earlier when I gave her Calpol for the past three years?

3. Do children outgrow these allergies after a few years or months? Can she be able to take Paracetamol later in her life?

4. Is it true that any future exposure to Paracetamol will delay the ability to outgrow the allergy? I mean if she is exposed to Paracetamol will she take more time to become normal?

5. I tried Ibugesic instead, and it was tolerated well. Should we give her Ibuprofen instead of Paracetamol during fever?

Hello,

Welcome to icliniq.com.

For allergy, you can give Cetirizine syrup. Paracetamol is one of the safest drugs. It is very rare that Paracetamol causes allergy. And you are also giving Paracetamol for the last three years, and there was no allergy. Generally, allergies increase by repeated exposures. So I think it may be due to some food allergy or infection. At present do not give Paracetamol if you feel that it is causing allergy, continue with Ibuprofen. If she is developing so much rash, itching or breathing problem then go to a pediatrician as soon as possible.

Differential diagnosis

Food allergy.

Treatment plan

Syrup Cetirizine 5 ml BD (twice a day) for five days.

Regarding follow up

Patient's Query

Thank you doctor,

I have stopped Paracetamol all together. I read somewhere that allergy in children gets cured after a few years. Is it true that the body gradually adapts itself if it is not exposed to allergens? Can she take Paracetamol later in her life?

Hello,

Welcome back to icliniq.com.

Yes, you can give Paracetamol later on.

Same symptoms don't mean you have the same problem. Consult a doctor now!

Dr. Parmar Vishal  Himatlal
Dr. Parmar Vishal Himatlal

Pediatrics

Community Banner Mobile
By subscribing, I agree to iCliniq's Terms & Privacy Policy.

Ask your health query to a doctor online

Pediatrics

*guaranteed answer within 4 hours

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.

This website uses cookies to ensure you get the best experience on our website. iCliniq privacy policy